Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 30, 1997, 11:35 AM CDT for 5 counties in Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1997, 11:35 AM CDT (16:35 UTC)
- Expired
- May 30, 1997, 3:40 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Douglas County, MO, Laclede County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 301635 FFWSGF MOC067-105-215-225-229-302040- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT FRI MAY 30 1997 * FLASH FLOOD WARNING FOR DOUGLAS COUNTY - SOUTHWESTERN MISSOURI LACLEDE COUNTY - SOUTHWESTERN MISSOURI TEXAS COUNTY - SOUTH CENTRAL MISSOURI WEBSTER COUNTY - SOUTHWESTERN MISSOURI WRIGHT COUNTY - SOUTHWESTERN MISSOURI * UNTIL 340 PM CDT * SOME AREAS OR STREAMS AFFECTED LOW WATER BRIDGES AND FLOOD PRONE AREAS ACROSS THE AFFECTED COUNTIES * CAUSE AND EFFECT AT 1130 AM...A STORM SYSTEM MOVING THROUGH SOUTHERN MISSOURI WAS PRODUCING 1 TO 3 INCHES OF RAINFALL. THIS RAINFALL WILL CAUSE FLOODING TO OCCUR. * FORECAST CONDITIONS THIS STORM WILL MOVE EAST AT 20 MPH PRODUCING AN ADDTIONAL 1 TO 2 INCHES OF RAINFALL THROUGH THE EARLY AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TOn ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS OF LOW WATER BRIDGES! DTR/SR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 11:03 AM CDT, 32 minutes earlier.
Area forecast discussion, May 30, 11:03 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 AM CDT FRI MAY 30 1997 SFC MAP/RADAR/SATELLITE SHOWS HEAVIEST RAINS SHIFTING EAST OF SGF INTO SCNTRL MO. ETA DID MOST EXCELLENT WITH THIS STORM...SHOWING 85H LOW MOVING FROM SE KS TO NR SGF TO SE MO BY 00Z. HEAVIEST RAINS FALLING ALONG THIS PATH...WITH WIDESPREAD 2-3 INCH RAINS BEING REPORTED. MOVEMENT OF STORMS WILL TAKE HEAVIEST RAINS OUT OF SW MO BY NOON AND WILL LET THE FFA THAT IS IN EFFECT FOR SW MO/SE KS COUNTIES THIS MORNING TO EXPIRE. WILL CONTINUE FFA FOR ERN CWA. HAVE HAD TIME TO LOOK AT LITTLE OTHER WEATHER DATA...SO DONT ANTICPATE ANY OTHER MAJOR CHANGES TO THE ZONES. RIDDLE
In the hours before
Special weather statement, May 30, 9:29 AM CDT, 2 hours 6 minutes before
KSZ097-101-MOZ088-093-301735- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 929 AM CDT FRI MAY 30 1997 ...FLASH FLOOD WARNINGS FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS AND NEWTON AND JASPER COUNTIES IN MISSOURI UNTIL 2 PM... ...FLASH FLOOD WATCH FOR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS THIS MORNING AND FOR SOUTH CENTRAL MISSOURI ALL OF TODAY... AT 925 AM...RADAR SHOWS THE BACKEDGE OF THE RAIN FROM NEVADA TO PITTSBURG KANSAS TO COLUMBUS KANSAS MOVING EAST AT 25 MPH. HEAVY RAINFALL CONTINUED TO FALL OVER THE GALENA KANSAS AREA EAST TO JOPLIN....CARTHAGE AND NEOSHO MISSOURI. THROUGH NOON...LOOK FOR THE RAIN TO GRADUALLY TO GRADUALLY TAPER OFF FROM WEST TO EAST ACROSS THIS AREA...BUT RUNOFF WILL CONTINUE TO CAUSE RISES ON STREAMS AND CREEKS AND FLOODING OF LOW WATER CROSSINGS. UP TO AN ADDITIONAL THREE-QUARTERS OF AN INCH OF RAIN MAY FALL IN CARTHAGE AND NEOSHO THIS MORNING WITH LESS THAN ONE HALF INCH IN JOPLIN AND GALENA. THREE-QUARTERS TO ONE INCH OF RAIN HAS FALLEN SINCE 7 AM IN THE JOPLIN AND CARTHAGE AREA WITH FLOODING OF SHOAL CREEK AND CENTER CREEK POSSIBLE. IN NEOSHO...UP TO TWO INCHES HAS RAIN HAS FALLEN SO FAR TODAY AND RAPID RISES ON CREEKS IS REPORTED. GALENA KANSAS REPORTS HEAVY RAIN AND RAPID RUNOFF. IN ADDITION...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS THIS MORNING AND FOR AREAS ALONG AND EAST OF A TUSCUMBIA TO LEBANON TO AVA TO GAINESVILLE LINE THIS MORNING AND AFTERNOON. HEAVY RAINS WILL TAPER OFF IN SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS BY EARLY AFTERNOON BUT WILL CONTINUE IN SOUTH CENTRAL MISSOURI ALL DAY. TOTAL STORM RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY...WITH UP TO 4 INCHES POSSIBLE. THE HEAVIEST RAINS WILL BE ALONG AND SOUTH OF PITTSBURG KANSAS TO BOLIVAR TO LEBANON TO ROLLA LINE. PEOPLE LIVING IN THE WATCH AREA SHOULD REMAIN ALERT AND AVOID ALL LOW WATER CROSSINGS AND MOVE AWAY FROM ANY CREEKS AND STREAMS. AVOID CAMPING NEAR STREAMS AS THEY WILL RISE QUICKLY AND MAY FLASH FLOOD. RIDDLE
Special weather statement, May 30, 9:44 AM CDT, 1 hour 51 minutes before
MOZ090-094-095-102-103-302045- URBAN AND SMALL STREAM ADVISORY NATIONAL WEATHER SERVICE SPRINGFIELD MO 944 AM CDT FRI MAY 30 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR GREENE...CHRISTIAN LAWRENCE...BARRY...AND STONE COUNTIES UNTIL 3 PM... AT 935 AM...RADAR INDICATES VERY HEAVY RAIN FALLING ACROSS SOUTHWEST MISSOURI FROM SPRINGFIELD TO MT VERNON SOUTH TO CASSVILLE AND OZARK. THIS HEAVY RAIN WAS CAUSING FLOODING OF URBAN STREETS IN POOR DRAINAGE AERAS AND WILL CAUSE MINOR FLOODING ALONG STREAMS AND CREEKS. RAINFALL RATES OF ONE-HALF INCH TO ONE INCH PER HOUR WILL CONTINUE ACROSS THE AREA UNTIL 1 PM...GIVING TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES BY THE TIME THE STORM ENDS. WATER WAS REPORTED TO BE UP TO THE CURB AT OAK GROVE AND BENNETT STREETS IN EAST SPRINGFIELD. SUPPLEMENTAL OBSERVERS IN LAWERENCE COUNTY REPORTED MINOR STREET FLOODING IN AURORA AND VERONA. DO NOT DRIVE ACROSS ROADS COVERED WITH WATER AND AVOID ALL LOW WATER CROSSINGS. IF YOU LIVE NEAR CREEKS...BE ALERT FOR RAPID RISES AND MOVE TO HIGHER GROUND IF NECESSARY. RIDDLE
Special weather statement, May 30, 9:47 AM CDT, 1 hour 48 minutes before
MOZ090-094-095-102-103-302045- URBAN AND SMALL STREAM ADVISORY NATIONAL WEATHER SERVICE SPRINGFIELD MO 944 AM CDT FRI MAY 30 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR GREENE...CHRISTIAN LAWRENCE...BARRY...AND STONE COUNTIES UNTIL 3 PM... AT 935 AM...RADAR INDICATES VERY HEAVY RAIN FALLING ACROSS SOUTHWEST MISSOURI FROM SPRINGFIELD TO MT VERNON SOUTH TO CASSVILLE AND OZARK. THIS HEAVY RAIN WAS CAUSING FLOODING OF URBAN STREETS IN POOR DRAINAGE AERAS AND WILL CAUSE MINOR FLOODING ALONG STREAMS AND CREEKS. RAINFALL RATES OF ONE-HALF INCH TO ONE INCH PER HOUR WILL CONTINUE ACROSS THE AREA UNTIL 1 PM...GIVING TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES BY THE TIME THE STORM ENDS. WATER WAS REPORTED TO BE UP TO THE CURB AT OAK GROVE AND BENNETT STREETS IN EAST SPRINGFIELD. SUPPLEMENTAL OBSERVERS IN LAWERENCE COUNTY REPORTED MINOR STREET FLOODING IN AURORA AND VERONA. DO NOT DRIVE ACROSS ROADS COVERED WITH WATER AND AVOID ALL LOW WATER CROSSINGS. IF YOU LIVE NEAR CREEKS...BE ALERT FOR RAPID RISES AND MOVE TO HIGHER GROUND IF NECESSARY. RIDDLE
Special weather statement, May 30, 10:35 AM CDT, 1 hour before
KSZ097-101-MOZ088-093-090-094-095-102-103-302045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1035 AM CDT FRI MAY 30 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR GREENE...CHRISTIAN LAWRENCE...BARRY...AND STONE COUNTIES UNTIL 3 PM... ...FLASH FLOOD WARNING WILL CONTINUE FOR CRAWFORD AND CHEROKEE COUNTIES IN KANSAS AND FOR NEWTON AND JASPER COUNTIES UNTIL 2 PM... AT 1025 AM...RADAR INDICATES THAT THE HEAVIEST RAIN WAS FALLING ACROSS EASTERN GREENE AND EASTERN CHRISTIAN COUNTIES AND WAS MOVING EAST AT 20 MPH. LIGHTER RAINS WAS FALLING WEST OF THIS AREA TO JOPLIN. SPRINGFIELD POLICE HAS REPORTED THE FOLLOWING INTERSECTIONS HAVE WATER PONDING UP THE CURB. THESE INCLUDE PORTIONS OF SOUTH NATIONAL...EAST MC DANIEL...CHESTNUT EXPRESSWAY AND I -44 INTERSECTION....THE 1100 BLOCK OF EAST DIVISION...FERGUSON AND WALNUT LAWN INTERSECTION. . OVER TWO INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT AT THE SPRINGFIELD NATIONAL WEATHER SERVICE OFFICE. ADDITIONAL REPORTS... IN THE SOUTHEAST CORNER OF CHEROKEE COUNTY KANSAS...THE INTERSECTION OF CLEM ROAD AND HIGHWAY 69 WAS FLOODED BETWEEN 930 AND 1030 AM. NO REPORTS OF FLOODING HAS BEEN RECEIVED BY THE CHRISTIAN COUNTY SHERIFF OFFICE. DO NOT DRIVE ACROSS ROADS COVERED WITH WATER AND AVOID ALL LOW WATER CROSSINGS. IF YOU LIVE NEAR CREEKS...BE ALERT FOR RAPID RISES AND MOVE TO HIGHER GROUND IF NECESSARY. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:56 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| May 30, 12:14 PM CDT | Flash Flood Warning | SGF | Maries, Miller, Pulaski | 4 hr |
| May 30, 1:31 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.